Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 176, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 7, 2018, 3:26 AM CDT for Barber County, Pratt County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 3:26 AM CDT (08:26 UTC)
- Expired
- Jun 7, 2018, 4:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Barber County, KS, Pratt County, KS
The radar
The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:25 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
549
WUUS53 KDDC 070826
SVRDDC
KSC007-151-070915-
/O.NEW.KDDC.SV.W.0176.180607T0826Z-180607T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
326 AM CDT THU JUN 7 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Barber County in south central Kansas...
Eastern Pratt County in south central Kansas...
* Until 415 AM CDT
* At 326 AM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Preston to 5 miles west of
Hardtner, moving east at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Preston, Sharon, Sawyer, Hazelton,
Isabel and Cairo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9889 3781 9858 3781 9846 3739 9846
3738 9835 3700 9835
TIME...MOT...LOC 0826Z 275DEG 24KT 3774 9852 3701 9874
HAIL...0.88IN
WIND...70MPH
$$
TURNER2 follow-up statements
551
WWUS53 KDDC 070849
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
349 AM CDT THU JUN 7 2018
KSC007-151-070915-
/O.CON.KDDC.SV.W.0176.000000T0000Z-180607T0915Z/
Barber KS-Pratt KS-
349 AM CDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR EASTERN BARBER AND SOUTHEASTERN PRATT COUNTIES...
At 349 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Turon to 4 miles west of Kiowa,
moving east at 30 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Hazelton, Isabel and Cairo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9883 3780 9847 3781 9846 3739 9846
3738 9835 3700 9835
TIME...MOT...LOC 0849Z 275DEG 24KT 3773 9834 3700 9856
HAIL...0.75IN
WIND...70MPH
$$
TURNER774
WWUS53 KDDC 070913
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
413 AM CDT THU JUN 7 2018
KSC007-151-070921-
/O.EXP.KDDC.SV.W.0176.000000T0000Z-180607T0915Z/
Barber KS-Pratt KS-
413 AM CDT THU JUN 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARBER AND
SOUTHEASTERN PRATT COUNTIES WILL EXPIRE AT 415 AM CDT...
The storms which prompted the warning is weakening below severe
limits. Therefore, the warning will be allowed to expire. Heavy
rain, frequent lightning, and wind gusts to near 50 mph remain
possible.
A severe thunderstorm watch remains in effect until 700 AM CDT for
south central Kansas.
LAT...LON 3700 9883 3780 9847 3781 9846 3739 9846
3738 9835 3700 9835
TIME...MOT...LOC 0911Z 275DEG 24KT 3772 9816 3699 9838
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:05 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 7, 3:05 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 305 AM CDT Thu Jun 7 2018 ...Updated Long Term... .UPDATE... Issued at 237 AM CDT Thu Jun 7 2018 Southern MCS has intensified strongly tonight, as it encounters a strongly unstable airmass to ingest. Rear inflow jet behind the departing bow apex has been impressive on radar, with velocity to near hurricane force just off the deck. Gusts of 55-70 mph have been observed with the rear inflow jet alone. Pops were aligned with severe thunderstorm watch for the eastern zones to account for the squall line/MCS and high wind hazard. Storms are merging with another severe MCS arriving from NW KS. Still expecting all storms to clear SW KS by sunrise. && .SHORT TERM...(Thursday and Thursday Night) Issued at 1228 AM CDT Thu Jun 7 2018 As of midnight, a large mature MCS was in progress across SW Nebraska, NW Kansas, and NE Colorado. Satellite imagery and lightning data indicate this complex is still quite intense with cloud tops to -80C. A smaller MCS has produced very beneficial rainfall across far SW Kansas this evening; these storms are gradually weakening as they drift further east. Instability remains high (ML CAPE still near 3000 J/kg as of midnight) but forcing remains nebulous and storms are struggling against nocturnal boundary layer cooling and strong capping aloft. Showers and storms from this complex will progress eastward overnight, clearing the eastern zones around sunrise. Will be watching the complex entering NW Kansas carefully for the next few hours. Per latest SPC mesoscale discussion, this MCS will be directed SE into the low level jet through sunrise, likely affecting (at least approaching) the NE zones by sunrise Thursday. Strong outflow winds of 40-60 mph will be the primary threat. With very high boundary layer moisture content, excessively heavy rainfall is likely whereever storms decide to track. With anvil overcast and moist SE winds outside of convection, temperatures will struggle to fall into the upper 60s through sunrise. Thursday...Hot and humid by afternoon. Some disparity in the guidance on temperatures, with GFS/MAV guidance suggesting upper 90s near 100 (with lower dewpoints), while NAM/MET guidance suggests lower 90s for more zones with higher dewpoints. Tried to split the difference on this; it will all feel hot. With its higher boundary layer moisture, 00z NAM develops extreme instability (lifted index near -10C, CAPE near 5000 J/kg) by early afternoon. Capping will be strong with 700 mb temps near 14C, so most zones will be dry most of daylight Thursday. Still, it is difficult to ignore the amount of instability that is being forecasted, and various mesoscale outflow boundaries from tonight's storms will be drifting around at peak heating. Forcing for ascent aloft is nebulous, but have noted ECMWF's weak shortwave dampening the ridging aloft, squarely over SW KS at peak heating. ECMWF favors storms over the southern zones Thursday afternoon. SPC has placed a marginal 5% wind/hail probability everywhere, with severe downbursts/large hail likely occurring whereever storms decide to develop. Broadbrushed slight chance pops Thursday afternoon/evening. .LONG TERM...(Friday through Wednesday) Issued at 305 AM CDT Thu Jun 7 2018 Due to ongoing severe weather, little time was spent on the long term. A quick look at medium range models and 00z ECMWF show hot afternoon temperatures continuing (90s). Instability will remain each afternoon and evening, with seasonal levels of moisture, but forcing will remain scant with broad ridging aloft. Thunderstorm coverage will be very low each day. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1105 PM CDT Wed Jun 6 2018 Scattered convection near GCK/LBL as of 04z will continue to spread eastward overnight, eventually with impacts at/near DDC. An additional large complex of storms (MCS) entering far NW Kansas as of 04z will spread SE overnight, ending up near HYS during the 09-12z Thu timeframe. Thunderstorms will be capable of outflow winds of 40-50 kts, frequent lightning, and brief but significant flight category reductions in heavy rain. Included convective TEMPO groups at all airports when impacts are most likely. Convective complex will exit SW KS during the 12-15z Thu timeframe, with airports expected to remain dry during daylight hours Thursday. SE winds will prevail through this TAF forecast cycle outside of convection. After 15z Thu, SE winds will increase markedly at all terminals once again, gusting in the 25-30 kt range. && .PRELIMINARY POINT TEMPS/POPS... DDC 93 67 96 69 / 20 20 10 20 GCK 95 66 97 67 / 10 10 0 10 EHA 96 65 98 67 / 20 20 10 20 LBL 98 66 99 69 / 20 20 10 20 HYS 88 68 94 67 / 20 20 0 10 P28 94 70 96 71 / 20 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Turner SHORT TERM...Turner LONG TERM...Turner AVIATION...Turner
Hazardous weather outlook, Jun 6, 4:20 AM CDT, 23 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 420 AM CDT Wed Jun 6 2018 KSZ030-031-043>046-061>066-074>081-084>090-071000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 420 AM CDT Wed Jun 6 2018 /320 AM MDT Wed Jun 6 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There will be a slight chance for late afternoon thunderstorms over far western Kansas and then a better chance for storms into the late evening hours over west central and central Kansas. Initially, the main severe weather threat will be large hail although an isolated tornado could also be possible. Later in the evening, the main threat will be from damaging winds. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- There will be a slight chance for thunderstorms across the area Thursday afternoon and evening with large hail and damaging winds being the main threats. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Excessive heat: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 7, 2:48 AM CDT, 38 minutes before
Special Weather Statement National Weather Service Dodge City KS 248 AM CDT THU JUN 7 2018 KSZ044-045-063-064-077-078-087-088-070845- Gray KS-Finney KS-Hodgeman KS-Meade KS-Lane KS-Clark KS-Ness KS- Ford KS- 248 AM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHEASTERN FINNEY... SOUTHWESTERN NESS...HODGEMAN...EASTERN MEADE...SOUTHEASTERN LANE... EASTERN GRAY AND WESTERN CLARK COUNTIES UNTIL 345 AM CDT... At 247 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Meade, amoving northeast at 45 mph. In addition, strong winds are possible behind a line of storms from Larned to Ashland. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dodge City, Cimarron, Meade, Jetmore, Minneola, Fowler, Ensign, Bloom, Englewood, Howell, Wright, Kalvesta, The Haggard Elev, Acres and Ft. Dodge. LAT...LON 3701 10041 3830 10045 3827 9982 3701 9982 TIME...MOT...LOC 0747Z 240DEG 38KT 3737 10035 45
Special weather statement, Jun 7, 2:50 AM CDT, 36 minutes before
Special Weather Statement National Weather Service Dodge City KS 250 AM CDT THU JUN 7 2018 KSZ030-045-070845- Trego KS-Ness KS- 250 AM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NESS AND WESTERN TREGO COUNTIES UNTIL 345 AM CDT... At 249 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Trego Center, moving north at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Collyer and Voda. LAT...LON 3869 10014 3913 10014 3913 9998 3869 9995 TIME...MOT...LOC 0749Z 181DEG 13KT 3891 10006 45
Local storm report, Jun 7, 2:59 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
259 AM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST HUGOTON 37.18N 101.35W
06/06/2018 E60 MPH STEVENS KS EMERGENCY MNGR
&&Local storm report, Jun 7, 3:03 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
303 AM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 3 NW DODGE CITY 37.78N 100.05W
06/07/2018 FORD KS PUBLIC
PROPANE TANK AND GRILL SLAMMED AGAINST THE
WALL. HEAVY GLASS PATIO TABLE FLIPPED AND
SHATTERED. CHAIRS BLOWN SOMEWHERE TO THE
EAST.
&&
LCRLocal storm report, Jun 7, 3:06 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
306 AM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST HUGOTON 37.18N 101.35W
06/06/2018 E60 MPH STEVENS KS EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
HUGOTON.
&&
LCRSpecial weather statement, Jun 7, 3:17 AM CDT, 9 minutes before
Special Weather Statement National Weather Service Dodge City KS 317 AM CDT THU JUN 7 2018 KSZ030-031-045-046-064-065-078>080-088-089-070900- Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Clark KS-Ellis KS-Ness KS- Kiowa KS-Edwards KS-Ford KS-Comanche KS- 317 AM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...WESTERN KIOWA... EASTERN NESS...EASTERN HODGEMAN...EASTERN TREGO...WESTERN COMANCHE... WESTERN PAWNEE...WESTERN RUSH...WESTERN EDWARDS...WESTERN ELLIS AND EASTERN CLARK COUNTIES UNTIL 400 AM CDT... At 316 AM CDT, strong winds continued behind a departing line of thunderstorms. Thunderstorms will be weakening, but strong to severe winds will be still be capable of producing damage. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Gray, Ellis, Kinsley, Ashland, Coldwater, Bucklin, Spearville, Protection, Bazine, Mullinville, Burdett, Ford, Hanston, Offerle, McCracken, Ogallah, Rozel, Alexander, Sitka and Brownell. A severe thunderstorm watch remains in effect until 700 AM CDT for south central and central Kansas. LAT...LON 3913 9985 3913 9937 3700 9933 3700 9981 TIME...MOT...LOC 0816Z 239DEG 49KT 3807 9956 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:14 PM CDT | Special Weather Statement | DDC | Morton | 61 min |
| Jun 6, 8:26 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 33 min |
| Jun 6, 8:31 PM CDT | Special Weather Statement | DDC | Stanton | 59 min |
| Jun 6, 9:10 PM CDT | Special Weather Statement | DDC | Grant | 65 min |
| Jun 6, 9:33 PM CDT | Special Weather Statement | DDC | Morton | 57 min |
| Jun 6, 10:18 PM CDT | Special Weather Statement | DDC | Finney | 57 min |
| Jun 6, 10:28 PM CDT | Special Weather Statement | DDC | Stevens | 62 min |
| Jun 6, 10:34 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 56 min |
| Jun 6, 11:01 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 29 min |
| Jun 6, 11:08 PM CDT | Special Weather Statement | DDC | Haskell | 37 min |
| Jun 6, 11:22 PM CDT | Special Weather Statement | DDC | Stevens | 53 min |
| Jun 6, 11:46 PM CDT | Special Weather Statement | DDC | Gray | 59 min |
| Jun 7, 12:04 AM CDT | Special Weather Statement | DDC | Seward | 56 min |
| Jun 7, 12:23 AM CDT | Special Weather Statement | DDC | Ness, Trego | 67 min |
| Jun 7, 12:35 AM CDT | Special Weather Statement | DDC | Clark, Ford, Meade | 55 min |
| Jun 7, 12:48 AM CDT | Special Weather Statement | DDC | Hodgeman | 57 min |
| Jun 7, 1:11 AM CDT | Special Weather Statement | DDC | Grant, Gray, Hamilton, Haskell, Kearny, Morton and 3 more | 64 min |
| Jun 7, 1:15 AM CDT | Special Weather Statement | DDC | Grant, Gray, Hamilton, Haskell, Kearny, Morton and 3 more | 60 min |
| Jun 7, 1:19 AM CDT | Special Weather Statement | DDC | Comanche, Edwards, Kiowa | 56 min |
| Jun 7, 1:36 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Ness, Pawnee and 1 more | 54 min |
| Jun 7, 1:38 AM CDT | Special Weather Statement | DDC | Ness, Trego | 52 min |
| Jun 7, 1:40 AM CDT | Special Weather Statement | DDC | Clark, Ford, Meade | 65 min |
| Jun 7, 2:02 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 1 more | 43 min |
| Jun 7, 2:14 AM CDT | Special Weather Statement | DDC | Comanche, Edwards, Kiowa | 61 min |
| Jun 7, 2:24 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 51 min |
| Jun 7, 2:26 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa | 49 min |
| Jun 7, 2:27 AM CDT | Special Weather Statement | DDC | Meade | 63 min |
| Jun 7, 2:33 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Ness, Pawnee and 1 more | 42 min |
| Jun 7, 2:45 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 2 more | 45 min |
| Jun 7, 2:48 AM CDT | Special Weather Statement | DDC | Ford, Hodgeman, Meade | 57 min |
| Jun 7, 2:50 AM CDT | High Wind Warning | DDC | Clark, Finney, Ford, Gray, Hodgeman, Meade and 1 more | 67 min |
| Jun 7, 2:50 AM CDT | Special Weather Statement | DDC | Trego | 55 min |
| Jun 7, 3:17 AM CDT | Special Weather Statement | DDC | Clark | 43 min |
| Jun 7, 4:01 AM CDT | Special Weather Statement | DDC | Barber | 44 min |
| Jun 7, 4:44 AM CDT | Special Weather Statement | DDC | Barber | 46 min |
| Jun 7, 5:31 AM CDT | Special Weather Statement | DDC | Pratt | 44 min |
| Jun 7, 5:48 AM CDT | Special Weather Statement | DDC | Kiowa | 42 min |
| Jun 7, 6:23 AM CDT | Special Weather Statement | DDC | Barber | 67 min |
| Jun 7, 6:34 AM CDT | Special Weather Statement | DDC | Clark | 56 min |
| Jun 7, 6:44 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 46 min |
| Jun 7, 8:27 AM CDT | Special Weather Statement | DDC | Barber, Comanche | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.